Format

Send to

Choose Destination
Acute Card Care. 2009;11(4):250-1. doi: 10.1080/17482940902842564.

Cardiogenic shock complicating myocardial infarction in a doped athlete.

Abstract

Abuse of doping agents may pose a higher risk for heart disease including acute myocardial infarction. We report the case of a 50-year-old body-builder Caucasian man with a long-standing abuse of nandrolone and erythropoietin that developed a ventricular septal defect following acute myocardial infarction. This mechanical complication led to cardiogenic shock ultimately treated with the implantation of a circulatory support by means of extracorporeal membrane oxygenation. The patient subsequently underwent orthotopic heart transplantation. The association of intense isometric exercise, abuse of erythropoietin and nandrolone is likely to have predisposed to coronary thrombus formation and acute myocardial infarction, as the patient presented no traditional cardiovascular risk factors.

PMID:
19337937
DOI:
10.1080/17482940902842564
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center